MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BN7TCDF4L
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 03/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an idiopathic ventricular tachycardia (idvt) ablation procedure with a ez steer¿ nav bi-directional electrophysiology catheter and during the ablation phase, the patient experienced cardiac tamponade that required pericardiocentesis.First it was reported that the distal electrode on the ez steer¿ nav bi-directional electrophysiology catheter was blacked out on the carto® 3 system and the distal signal had a lot of noise displayed on both carto® 3 and recording systems.The cable was replaced without resolution.The ez steer¿ nav bi-directional electrophysiology catheter was replaced and the issue was resolved.The case continued.The signal interference (noise) was observed on ic, bs, or all ecg (bs + ic) channels just on ablation distal.The physician had intact ecg signal available to monitor the patient's heart rhythm.The customer¿s reported noise issue is not considered to be mdr reportable since the risk to the patient is low.It was also reported that during ablation with the second ez steer¿ nav bi-directional electrophysiology catheter, a steam pop was heard.There was no rise in the impedance and ablation stopped.An impedance spike was noticed after coming off ablation.The physician stopped and noticed that the patient was braidy down.Echo was performed, and a pericardial effusion was noticed.Medical intervention provided was a pericardiocentesis.The patient was reported to be in stable condition.Additional information was received indicating the physician's opinion on the cause of the adverse event is that it was procedure related.No transseptal puncture was performed.Generator parameters: settings were 55 degrees and 50w.No errors reported by the biosense webster systems.The patient has fully recovered but required extended hospitalization.
 
Additional Manufacturer Narrative
On 13-may-2024, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Additionally, the manufactured date and expiration date have been provided.Therefore, fields d4.Expiration date and h4.Device manufacture date have been populated.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# pc-001571571.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an idiopathic ventricular tachycardia (idvt) ablation procedure with a ez steer¿ nav bi-directional electrophysiology catheter and during the ablation phase, the patient experienced cardiac tamponade that required pericardiocentesis.It was reported a steam pop was heard.There was no rise in the impedance and ablation stopped.An impedance spike was noticed after coming off ablation.The physician stopped and noticed that the patient was braidy down.Echo was performed, and a pericardial effusion was noticed.Medical intervention provided was a pericardiocentesis.The patient was reported to be in stable condition.Device evaluation details: the product was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.A visual inspection and revision of all features were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.The temperature features values were found within the specifications.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.In addition, no device malfunction was reported, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The catheter instruction for use (ifu) states that: careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.When rf energy is interrupted for either a temperature or an impedance rise (the set limit is exceeded), the catheter should be removed, and the tip cleaned of coagulum.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19122725
Report Number2029046-2024-01268
Device Sequence Number8283523
Product Code LPB
UDI-Device Identifier10846835002997
UDI-Public10846835002997
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBN7TCDF4L
Device Lot Number31241306M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer05/13/2024
05/20/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date05/14/2024
06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4MM NAVIGATIONAL BI-DIRECT.; CARTO 3 SYSTEM.; SMARTABLATE RF GENERATOR.; UNKNOWN RECORDING SYSTEM.
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient SexFemale